MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2: age and/or date of birth: not applicable, as there was no patient contact.Section a3a: sex: not applicable, as there was no patient contact.Section a3b: gender: not applicable, as there was no patient contact.Section a4: weight: not applicable, as there was no patient contact.Section a5: ethnicity: not applicable, as there was no patient contact.Section a6: race: not applicable, as there was no patient contact.Section d6a: if implanted, give date: not applicable, as there was no patient contact.Section d6b: if explanted, give date: not applicable, as there was no patient contact.Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain additional information; however, no further information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during a cataract surgery, a preloaded single piece monofocal intraocular lens (iol) was observed to be damaged during handling prior to any contact with the patient.It is unknown how the lens was damaged.The device was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Additional information/corrected data: although initially it was reported that "the issue was noted during handling prior to any contact with the patient"; however, additional information received clarified that the damage was identified during insertion of the lens into the patient¿s left eye.The cartridge tip was reported damaged.The lens itself did not contact the patient; however, the cartridge tip did.The procedure was completed successfully using a replacement lens of the same model and diopter.No additional medical or surgical interventions were required, and no patient injury was reported.The patient outcome was documented as expected ¿ good.It was noted the damage was not attributed to user error.The cartridge was lubricated with duovisc.The balanced salt solution (bss) used was at room temperature with shugarcaine added.Bss or ovd was introduced into the cartridge canopy.Average dwell time was a few minutes.No advancement of the lens was performed until the cartridge was handed to the surgeon; the surgeon performed the initial advancement and the first twist.Advancement is not continuous once the lens passes the dwell position ¿ when advancing the lens, complete turns are performed.No further information was provided.The following fields were updated accordingly: section a2: date of birth: (b)(6).Section a3a.Sex: female.Section a3b.Gender: cisgender woman/girl.Section d10: concomitant medical products: duovisc, bss with shugarcaine.The following fields were corrected accordingly based on the additional information provided: section a4, a5 and a6: unknown, information was requested but not provided.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that in the follow up 1 mdr, it was reported that the cartridge tip was damaged, however, section h6 device code 1135 and component code 4742 were inadvertently not included on the mdr.Therefore, this supplemental report is capturing the missing codes.The following field was updated accordingly: section h6: device code(s): 1135 - crack.Section h6: component codes: 4742 - inserter.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23286330
Report Number3012236936-2025-000262
Device Sequence Number8762069
Product Code HQL
UDI-Device Identifier05050474636125
UDI-Public(01)05050474636125(17)280530
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/30/2025
12/18/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/24/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC, BSS WITH SHUGARCAINE.
Patient SexFemale